| Model Number |
420110-10 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907); Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Intuitive has received the part associated with this complaint and completed investigations.Failure analysis investigations replicated/confirmed the customer reported complaint.Failure analysis found the primary failure of "damage to the insulator at the front of the instrument" to be related to the customer reported complaint.For clarification, the instrument was found to have a broken bipolar yaw pulley.The broken piece is missing as a result of breakage.Size of missing piece is approximately 0.032 x 0.168 was not returned for failure analysis investigation.The root cause of broken instrument bipolar yaw pulley is typically attributed to the misuse/mishandling, such as excess force applied to the distal end of the instrument.Additional findings not reported by site: the instrument was found to have a broken conductor wire at the yaw pulley.The conductor wire was broken at the grip-crimp location.The instrument failed the electrical continuity test.No signs of thermal damage were observed.
Event or Problem Description
It was reported during a da vinci-assisted surgical procedure, there was damage to the insulator at the front of the instrument housing of the precise bipolar forcep.The site replaced the instrument to resolve the issue.The procedure was completed with no reported injury.